• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Anti-Depress Tablets and diets?

#1
Hello all,

this is quite personal but I used to do a very upsetting job and have ended up with post traumatic stress.

Even though im not depressed to help me with my flasbacks I have to do a course of anti dep tablets.

I have read they can either make you loose or gain weight.

Im worried about gains more than anything - not sure diet wise what I can do to remidy it?

I tried tablets at the start of my PTS and I felt so sick I couldnt eat :(

Its such a bad time to start these now I am feeling back on the road to slim, but as the dr has advised it I have no choice.

Regards Lady A.

:confused:
 
Get Rid of this ad and join in on the conversation for free today! Tap here!
#2
I'm on citalopram and have been for many years.

I haven't seen ti affect my weight, neither gain nor loss xo
 

.Nicki.

Minimin Addict
#3
I'm on venlafaxine if i haven't taken it for a few weeks, i feel sick and shakey and not hungry at all for a few days but it wears off. The pills themselves don't effect my weight but when i'm not on them i tend to want to binge eat more, i'm my own worse enemy really because i tend to take them for a month then not for another month.
You always have a choice, if you don't want to take them don't, have you been offered counselling?
 
#4
Yes ive been to counselling - still am. Its hard because nothing besides tablets help with the flashbacks, time heals all wounds but in the mean time they recommend taking the tablets to help :(
 

Mrs_H

Full Member
#5
Not sure which ones you're on but I take Sertraline. I don't think they have had any effect on weight loss/gain although my state of mind definately has done in the past.

Hope you're ok and the tablets help x
 
#6
Decided tablets arent for me, regardless of what the Dr's said! Aslong as I keep fit, eat well and continue counselling il get there!

I dont think the side affects are worth it for me, and tbh I dont think I need them :)

Thanks for all your help x
 

IanH

Silver Member
#7
I'm also on Sertraline at the moment. I've not noticed any difference - thuogh before I started taking them I hd been reverting back to my old binge/comfort eating habits (and managed a nearly 10lb gain in the process). However - I'm now in control of my food again - wether that's the tablets directly, or my head because of the tablets - I couldn't say.
 

Rayven

Addicted to Minimins!
#8
I'm on citalopram & i found that i felt quite sick for the first week or so but as with most of the side effects they cleared up after the first couple of weeks.
The side effects are worst when the pills are first getting into your system. Tbh i wouldn't recommend not taking them without discussing it with your doctor first as they may be a key in making you better. Usually pills and councelling go hand in hand. In order for you to make the most of your councelling sessions pills are usually recommended to stabilise your emotions so you can deal with whatever things you need to sort out in your life.
Anyway, hope you start to feel better soon.
 
#9
I think it is best to sort out your mental health first and when you are stable worry about weightloss, just try to eat healthy. I take sertaline and they have not affected my weightloss.
 
#10
I take citalopram aswell I started it before I started sw tho as my doc wanted to sort out my aniexty issues before my weight (although they dont help with that only send you to a dietition! And you keep a food diary then they tell you how wrong it all is!)

I found I was really really sick the first week even the smells of food turned my stomach but since then they are fine
 
#11
Prozac popper here and losing just fine. My mum swears they make her gain weight though. So I think it's a case of just trying it. If you find it hard to lose weight on one of them, then there are plenty of others to try.

Personally, I find that having an anti-depressant helped me focus on doing SW - without it, the depression would have made it impossible to organise myself enough to keep the the plan.
 
#12
I used to take citalopram but decided to come off it at the same time I started the SW plan back in July last year. I thought I would face both my demons at once!!! After losing my weight I feel that part of my anxiety was connected to carrying my weight. I wouldn't want to see anyone as I was ashamed of myself and I found it hard to take compliments as the weight fell off me. I still have anxiety, but not as bad as I used to - I think this is the way I am and I need to deal with the symptoms of this horrible condition, easier said than done. If I have a bad day I fall back on the fact that I am losing weight and I am proud of myself...my safety net maybe??? I certainly didn't put on weight when I first started to take citalopram for anxiety but had the most bizarre dreams!!!
Certainly following the SW plan has helped my confidence....but this is me personally....and if I needed to go back on Citalopram I would be straight back at the GP
Good luck and you will always have support here
xx
 


Similar threads